zbMATH — the first resource for mathematics

Sufficiency and completeness in the linear model. (English) Zbl 0614.62080
The author considers first the linear model \(Ey=X\beta\), Cov y\(=V\) and defines, following J. K. Baksalary and R. Kala [Ann. Stat. 9, 913-916 (1981; Zbl 0471.62067)] and the reviewer [Sankhyā, Ser. A 45, 88-98 (1983; Zbl 0535.62007)], when a linear statistic \(z=Ly\) is linearly sufficient or linearly complete. New characterizations for there concepts are given (Proposition 3.1). Next, the model \(Ey=X\beta\), Cov y\(=\sigma^ 2V\) is dealt with. It is defined and characterizations are given when (Ly,y’Ty) is quadratically sufficient.
As an application the author discusses stepwise regression and gives a necessary and sufficient condition when the first step estimators of expectation and residual variance, respectively, form, together with additional observations, a quadratically sufficient statistic.
Reviewer: H.Drygas

62J05 Linear regression; mixed models
62B05 Sufficient statistics and fields
Full Text: DOI
[1] Bahadur, R.R, Sufficiency and statistical decision functions, Ann. math. statist., 25, 423-463, (1954) · Zbl 0057.35604
[2] Baksalary, J.K; Kala, R, Linear transformations preserving the best linear unbiased estimator in a general Gauss-Markov model, Ann. statist., 9, 913-916, (1981) · Zbl 0471.62067
[3] Barnard, G.A, The logic of least squares, J. roy. statist. soc. ser. B, 25, 124-127, (1963) · Zbl 0118.14402
[4] Basu, D; Basu, D, On statistics independent of a complete sufficient statistic, Sankhya, Sankhya, 20, 223-226, (1958) · Zbl 0097.13405
[5] Bibby, J; Toutenburg, H, ()
[6] Cox, D.R; Hinkley, D.V, ()
[7] Drygas, H, The coordinate-free approach to Gauss-Markov estimation, () · Zbl 0215.26504
[8] {\scDrygas, H.} Sufficiency and completeness in the general Gauss-Markov model. Sankhya, in press.
[9] Mueller, J, Suffizienz und vollstaendigkeit in linearen modellen, Dissertation, (1982), Kassel
[10] Rao, C.R, ()
[11] Rao, C.R, Unified theory of least squares, Comm. statist. ser. A, 1-8, (1973) · Zbl 0252.62037
[12] Seely, J, A complete sufficient statistic for the linear model under normality and a singular covariance matrix, Comm. statist. A, 7, 1465-1473, (1978) · Zbl 0394.62005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.